How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16215
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

Our 85lbs lab got into our daughters 70 mg Vyvanse.

Customer Question

Our 85lbs lab got into our daughters 70 mg Vyvanse.
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 11 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian & I would like to help you with your wee one today.

How long ago did Brady get this tablet?

Customer: replied 11 months ago.
I'm not sure, I'm guessing approx almost 9 hrs ago. He's very fidgety, will not lay down for long.
Expert:  Dr. B. replied 11 months ago.

Thank you,

First, as I am sure you can appreciate, this is not a drug that we use in dogs, so we do no have set safe doses with this. That said, he has had 1.8mg/kg, which is a level that certainly can cause agitation and is why he is restless just now. Just to note, further signs we can see with this drug are heart rhythm abnormalities, tremors and even seizures. Though with how low a dose he has had, we'd hope not to see those issues.

Now possible 9 hours on, we will be limited in what we can do at home. We are passed a point where we can induce vomiting or block absorption. That said, we are also past the peak point of effect and would hope that his signs will start to wane in the hours to come. So, while we could have him to his vet for IV fluids to flush this out faster +/- sedation to relax him; we can choose to just keep monitoring. Ideally, we want him somewhere quiet, calm, and dimly lit. We want to encourage him to drink but otherwise try to get him to settle and sleep this off. Generally speaking, we'd expect his signs to wane in the next 12-24 hours.

Overall, we are past a point where we can intervene and block the drug's effects. That said, Brady's size works in our favour since this is a low dose for him. Therefore, we are seeing the worst of his signs and just want to keep him somewhere he can settle and let this pass. Otherwise, if he is really struggling, sedation and fluids at his vet would be our alternative option.

All the best,

Dr. B.

-----------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is how I am credited for assisting you today. Thank you! : )

Expert:  Dr. B. replied 11 months ago.
Hi Kim,
I'm just following up on our conversation about Brady. How is everything going?
nekovet
Expert:  Dr. B. replied 10 months ago.

-----------------------------------------------------------------------------------------------------------------

**Please remember to rate my answer when you are satisfied as this is the only way I am credited for assisting you. IF you have any lingering questions or concerns, please stop and reply to me via the button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek. Thank you. :)

Related Dog Veterinary Questions